Ask The Doctor > Questions & Answers > Is it an allergic reaction?

Is it an allergic reaction?

Patient: Hello, i’ve taken 2 co-codamol earlier in the day as prescribed and tonight i had a glass of wine , in the last hour my hands have swollen and redden,rashes started to appear on my feet,elbows, the back of my neck…is it an allergic reaction? what should I do?

 

 

Doctor: Co-codamol is an opioid pain killer. It enhances the drowsiness cause by alcohol, so always not advisable as it might be dangerous in persons who drive after little drinking. All those complaints are classical to a allergic reaction. You must take anti allergic drugs immediately and if you are drowsy or feeling problems in breathing, rush to a nearby emergency. Allergy due to the drug is very rare, if it might have caused allergy in you, if it is first time consumption of the drug, else there was other substance for which you were allergic. Followup with a physician for further advice.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment